Alert archive / Colorado / Tornado Warnings in 2008
Tornado Warning 62, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 5, 2008, 8:20 AM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2008, 8:20 AM MDT (14:20 UTC)
- Expired
- Jun 5, 2008, 8:43 AM MDT
- In force
- 23 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
Counties Cheyenne County, CO, Kit Carson County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:33 AM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 2.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGLD 051420
TORGLD
COC017-063-051500-
/O.NEW.KGLD.TO.W.0062.080605T1420Z-080605T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
820 AM MDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
SOUTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 900 AM MDT
* AT 815 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 29 MILES
SOUTHWEST OF SEIBERT...OR 11 MILES NORTHWEST OF AROYA...MOVING
NORTHEAST AT 34 MPH.
* THE TORNADO WILL BE NEAR...
SEIBERT AND 9 MILES SOUTHWEST OF VONA AROUND 900 AM MDT...
IF YOU ARE AT HOME...SEEK SHELTER IN A BASEMENT IF POSSIBLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID
WINDOWS AND PROTECT YOURSELF FROM FLYING DEBRIS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MDT
THURSDAY MORNING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS
AND SOUTHWEST NEBRASKA.
LAT...LON 3925 10263 3917 10274 3891 10316 3892 10317
3910 10318 3911 10316 3917 10316 3943 10284
TIME...MOT...LOC 1420Z 227DEG 29KT 3901 10319
$$
BURTIS1 follow-up statement
000
WWUS53 KGLD 051443
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
843 AM MDT THU JUN 5 2008
COC017-063-051453-
/O.CAN.KGLD.TO.W.0062.000000T0000Z-080605T1500Z/
CHEYENNE CO-KIT CARSON CO-
843 AM MDT THU JUN 5 2008
...THE TORNADO WARNING FOR SOUTHWESTERN KIT CARSON AND NORTHWESTERN
CHEYENNE COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE WEATHER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM MDT
THURSDAY MORNING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS
AND SOUTHWEST NEBRASKA.
LAT...LON 3925 10263 3917 10274 3891 10316 3892 10317
3910 10318 3911 10316 3917 10316 3943 10284
TIME...MOT...LOC 1443Z 227DEG 29KT 3914 10301
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 5, 2:17 AM MDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 5, 2:17 AM MDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 217 AM MDT THU JUN 5 2008 .DISCUSSION... 217 AM MDT THU JUN 5 2008 DEEP H5 TROUGH OVER SOUTHERN UTAH WAS DIGGING EAST/SOUTHEAST TOWARD THE FOUR CORNERS REGION AND IS PROGGED TO MOVE INTO THE CENTRAL ROCKIES BY 18Z BEFORE LIFTING RAPIDLY NORTHEAST INTO THE CENTRAL PLAINS BY 00Z. SOME CONCERN THAT THE SHORT RANGE MODELS ARE LIFTING THIS TROUGH OUT TO RAPIDLY INTO THE CENTRAL PLAINS AS H3 JET WOULD INDICATE MORE DIGGING WHICH WAS SUPPORTED BY 00Z HEIGHT FALL MAXIMUM AT KFGZ AND BROAD AREA OF H5 HEIGHT RISES ACROSS THE UPPER MISSISSIPPI VALLEY/GREAT LAKES AREAS. A SLOWER SOLUTION COULD BE THE DIFFERENCE BETWEEN MORE WIDESPREAD SEVERE WEATHER ACROSS THE TRI-STATE AREA THIS AFTERNOON OR A NEAR MISS WITH THE PRIMARY FOCUS EAST/NORTHEAST OF THE AREA. WITH SUCH GOOD AGREEMENT WILL GENERALLY FOLLOW THE SUITE OF 00Z MODELS WHICH WILL KEEP THE BEST CHANCE FOR SEVERE WEATHER ACROSS THE FAR EASTERN ZONES/OR IMMEDIATELY EAST OF THE TRI-STATE AREA WHERE SHEAR/BUOYANCY WILL BE MAXIMIZED. FURTHER WEST...THE STEEPEST MID LEVEL LAPSE RATES WILL EXIST PRIOR TO 00Z WITH ANY LINGERING SHOWERS EXPECTED TO DIMINISH AROUND OR BEFORE 06Z. DUE TO HEAVY RAIN ACROSS NORTHERN YUMA/NORTHWEST DUNDY COUNTIES ON WEDNESDAY...A FLASH FLOOD WATCH WILL BE HOISTED WITH THE POTENTIAL FOR ADDITIONAL RAIN THROUGH 06Z TONIGHT. FRI-SAT...WEST/SOUTHWEST MID/UPPER FLOW WILL RETURN ON FRIDAY AS THE STORM SYSTEM OVER THE CENTRAL PLAINS LIFTS RAPIDLY NORTH INTO CANADA WITH RISING HEIGHTS ACROSS THE CENTRAL HIGH PLAINS SUPPORTING HIGHS IN THE 80S. A SHORTWAVE TROUGH WILL TRANSLATE EAST ACROSS THE NORTHERN PLAINS ON SATURDAY WITH A COLD FRONT DRIVING SOUTH INTO THE CENTRAL PLAINS. DRY PRE-FRONTAL SOUTHWEST WINDS MAY HELP BOOST HIGHS WITH SOME POTENTIAL FOR CRITICAL FIRE WEATHER...ESPECIALLY ACROSS THE SOUTH/SOUTHWEST ZONES AND WILL INTRODUCE SOME LOW POPS AFTER 21Z CONTINUING INTO THE EVENING AS THE COLD FRONT HANGS ACROSS PORTIONS OF THE AREA. MWM && .AVIATION... 1119 PM MDT WED JUN 4 2008 NORTHEASTERLY WIND WILL ONCE AGAIN PROMOTE STRATUS DEVELOPMENT AND LOWERING THROUGH THE OVERNIGHT HOURS. WITH STRATUS ALREADY IN PLACE ACROSS MUCH OF THE REGION...AM MORE CONCERNED WITH LOW CEILINGS THAN ANY FOG DEVELOPMENT. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE TOMORROW AFTERNOON...THOUGH EXACT TIMING IS STILL UNCERTAIN AT THIS TIME. SFJ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ079. CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ090. &&
Hazardous weather outlook, Jun 5, 5:00 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 500 AM MDT THU JUN 5 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 500 AM MDT THU JUN 5 2008 /600 AM CDT THU JUN 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS OVER EAST CENTRAL COLORADO WILL CONTINUE TO PRODUCE LARGE HAIL THIS MORNING. THIS ACTIVITY WILL MOVE NORTHEAST IMPACTING MUCH OF WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA LATER THIS MORNING AND INTO THE EARLY AFTERNOON HOURS. INITIALLY...LARGE HAIL WILL REMAIN THE PRIMARY THREAT...HOWEVER AS THE AIRMASS BEGINS TO WARM LATER THIS MORNING...A DAMAGING WIND AND TORNADO THREAT MAY DEVELOP ACROSS PORTIONS OF WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHERN YUMA AND NORTHWEST DUNDY COUNTIES WHERE HEAVY RAIN FELL YESTERDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY.
In the hours before
Local storm report, Jun 5, 6:19 AM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
619 AM MDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL GOODLAND 39.35N 101.71W
06/05/2008 M1.50 INCH SHERMAN KS OFFICIAL NWS OBS
&&
SJOHNSONLocal storm report, Jun 5, 6:21 AM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
621 AM MDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND GST 7 N RULETON 39.44N 101.88W
06/05/2008 E70 MPH SHERMAN KS TRAINED SPOTTER
WINDS AT LEAST 70 MPH...BREAKING BRANCHES OF 3 INCHES IN
DIAMETER. ACOMPANIED BY QUARTER SIZE HAIL.
&&
SJOHNSONLocal storm report, Jun 5, 6:35 AM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
635 AM MDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG 7 N RULETON 39.44N 101.88W
06/05/2008 SHERMAN KS TRAINED SPOTTER
AT LEAST ONE CENTER PIVOT SPRINKLER SYSTEM OVERTURNED.
&&
SJOHNSONLocal storm report, Jun 5, 7:40 AM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
740 AM MDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL WSW WRAY 40.08N 102.23W
06/04/2008 E0.88 INCH YUMA CO TRAINED SPOTTER
&&
BLMLocal storm report, Jun 5, 8:14 AM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
814 AM MDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM HAIL 19 NNE WRAY 40.33N 102.09W
06/04/2008 E1.50 INCH YUMA CO TRAINED SPOTTER
&&
BLMLocal storm report, Jun 5, 8:17 AM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
817 AM MDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 19 NNE WRAY 40.33N 102.09W
06/04/2008 E0.75 INCH YUMA CO TRAINED SPOTTER
COCORAHS SPOTTER REPORTS SOME HAIL STONES PUNCTURED THE
FOIL ON THE HAILPAD
&&
BLMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:42 PM MDT | Tornado Warning | GLD | Yuma | 63 min |
| Jun 4, 7:00 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 47 min |
| Jun 4, 8:13 PM MDT | Flash Flood Warning | GLD | Yuma | 6 hr |
| Jun 5, 1:00 AM MDT | Flash Flood Watch | GLD | Yuma | 22 hr |
| Jun 5, 1:59 AM MDT | Areal Flood Warning | GLD | Yuma | 12 hr |
| Jun 5, 3:29 AM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 61 min |
| Jun 5, 3:41 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 64 min |
| Jun 5, 4:02 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 58 min |
| Jun 5, 4:38 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 67 min |
| Jun 5, 4:53 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 67 min |
| Jun 5, 5:17 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson, Yuma | 58 min |
| Jun 5, 6:09 AM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 66 min |
| Jun 5, 10:31 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 59 min |
| Jun 5, 11:28 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 62 min |
| Jun 5, 11:43 AM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| Jun 5, 12:08 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 67 min |
| Jun 5, 12:26 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 64 min |
| Jun 5, 2:34 PM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| Jun 5, 4:48 PM MDT | Flash Flood Warning | GLD | Yuma | 6 hr |
Nearby
Tornado Warnings in Colorado, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.